MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3548214
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191); Cancer (3262)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast cancer.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a revision breast reconstruction with a 550cc mentor cpx 4 breast tissue expander and experienced postoperative right-sided breast cancer.As a result, the patient¿s expander was replaced with a 500cc mentor smooth round moderate plus profile prosthesis (catalog #: 3502500, lot #: 9371038) on (b)(6) 2019.Multiple attempts were made to obtain additional details regarding this event.However, no further information has been received at this time.A supplemental report will be submitted if additional information becomes available in the future.
 
Additional Manufacturer Narrative
On (b)(6) 2020, after additional review of the complaint information, mentor concluded that there is no apparent adverse event or malfunction reported regarding the event.The patient was a cancer patient.With the available information, the exchange appears to be part of a staged reconstruction only.If additional information is received in the future, a supplemental report will be submitted.The date of implantation was updated from (b)(6) 2018 to (b)(6) 2019.Since only the lot number was provided for the device, the date was estimated based on the earliest invoice date from the lot number.The relevant filed has been updated.The investigation on the suspected medical device was completed.Investigation summary: the device was visually inspected, and no apparent damage was found.An investigation of the returned device was performed, and mentor could not uncover a device failure that we could connect to the reported medical symptoms.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9833022
Report Number1645337-2020-04208
Device Sequence Number19018423
Product Code LCJ
UDI-Device Identifier00081317006558
UDI-Public00081317006558
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Model Number3548214
Device Catalogue Number3548214
Device Lot Number7724532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/14/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;